MAUDE Adverse Event Report: XTANT MEDICAL, INC. NANOSS ADVANCED BONE GRAFT SUBSTITUTE; BONE VOID FILLER

XTANT MEDICAL, INC. NANOSS ADVANCED BONE GRAFT SUBSTITUTE; BONE VOID FILLER
Model Number 90-100-10
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Embolism/Embolus (4438)
Date of Event 06/25/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the complaint.The device remains in pateint and is not available for investigation.This report will be updated should this information become available at a later date.Batch record review was performed on the associated lot and did not produce any notable findings.A risk line could not be identified because it is unknown what relation the device involved may have had to the reported harm; as a result, it cannot be determined what hazard(s) or sequence of events may have produced the hazardous situation that led to the observed harm.Though infrequent, cardiac arrest is a known complication of spinal surgery.As documented in the ifu for the device system "one of the potential risks identified with any surgical procedure is death".There have been no other complaints of similar nature reported to the manufacturer over the device distribution history.The manufacturer will continue to monitor this product family for complaints from the field.
 
Event or Problem Description
It was reported that the patient underwent an initial four (4) level anterior cervical discectomy and fusion procedure at c3 to c7 using two anterior interbodies and an anterior plate system and a posterior cervical fixation from c3 to c7 using a competitor posterior interbody and screw system.During the procedure, after the anterior portion of the procedure was completed and during closure of the anterior site, it was noted that the patient coded and was able to be revived.Subsequently, while in the process of flipping the patient from anterior to posterior, approximately 10 minutes after closure of the anterior site, the patient suffered a cardiac arrest and was unable to be revived.It was believed that the patient may have experienced a pulmonary embolus during the flip maneuver.No complications were noted during the anterior portion of the procedure.No further information was available.

Brand Name
NANOSS ADVANCED BONE GRAFT SUBSTITUTE
Common Device Name
BONE VOID FILLER
Manufacturer (Section D)
XTANT MEDICAL, INC.
1800 a north greene st
greenville NC 27834
Manufacturer (Section G)
XTANT MEDICAL, INC.
1800 north greene street
suite a
greenville NC 27834
Manufacturer Contact
casey sumlin
1800 north greene street
suite a
greenville, NC 27834
MDR Report Key19809795
Report Number3009336436-2024-00001
Device Sequence Number18218385
Product Code MQV
UDI-Device Identifier00846468049461
UDI-Public00846468049461
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141600
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number90-100-10
Device Catalogue Number90-100-10
Device Lot Number433928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
27-40 -FSD-14 4.0 X 14MM FSD SCREW; 27-40-FSD-16 4.0 X 16MM FSD SCREW; 27-45-FST-14 4.5 X 14MM FSD SCREW; 27-460 4 LEVEL 60MM PLATE; 27-MODDRILL-12 12MM DRILL BIT; 27-PUSHPIN STAY PIN; 65-C-1517-7-6L 15 X 17 X 7MM 6* SPACER; 65-C-1517-8-6L 15 X17 X 8MM 6* SPACER
Outcome Attributed to Adverse Event Death;
Patient Age56 YR
Patient SexMale